New Jersey, 2008

Hail in New Jersey, November 8, 2008

November 8, 2008 · NWS PHI · 1 event in 1 county or zone

Showers and isolated severe thunderstorms formed along a cold frontal boundary during the late evening of the 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Showers and isolated severe thunderstorms formed along a cold frontal boundary during the late evening of the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 8, 8:30 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 8, 8:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EST SAT NOV 8 2008

.SYNOPSIS...
LOW PRESSURE CENTERED NEAR HUDSONS BAY WILL MOVE VERY SLOWLY TO THE
EAST MAINTAINING A WEST TO NORTHWEST FLOW OF COOLER AIR INTO MONDAY.
WEAK HIGH PRESSURE WILL BUILD OVER THE REGION TUESDAY AND DOMINATE
THE WEATHER INTO WEDNESDAY. LOW PRESSURE WILL APPROACH THE FROM THE
SOUTHWEST WEDNESDAY NIGHT AND SPREAD PRECIPITATION ACROSS THE AREA.

&&

.NEAR TERM /THROUGH SUNDAY/...
WE HAVE FINE TUNED THE ZONES FURTHER TO REFLECT CURRENT CONDITIONS
THIS EVENING. SHORT WAVES CONT TO ROTATE AROUND THE FAIRLY ROBUST
TROF. NOTED THE LIGHT SHWRS THAT HAVE DEVELOPED IN THE SUSQ VALLEY,
SO WE EXTENDED THE CHANCE OF SPRINKLES PAST MIDNIGHT. TSRAS HAVE
DEVELOPED IN DELMARVA THIS EVENING. AIDED BY THE APPROACHING LONG
WAVE TROF AS TEMPERATURES HAVE COOLED ALF AND HAVE ALLOWED
ELECTRIFICATION ONCE THE ECHOES GET AOA 18K.

FULL SUN THIS TIME OF YEAR IS 10 HR AND 13 MIN BUT WE HAVENT SEEN
MUCH OF THAT IN ABOUT 5 DAYS. THAT WILL END ON SUNDAY AS THE FRONT
MOVES OFFSHORE AND WILL GET ON THE BACK SIDE OF THE STORM AS CLEARING
SET IN OVERNIGHT. THE SUN WILL MAKE AN APPEARANCE EARLY THEN ITLL
START TO CLOUD UP NORTHERN HALF OF CFA AS THE COLD AIR SWEEPS ACROSS
THE REGION DURING THE DAY SUNDAY. THERE MAY BE SOME INSTABILITY
SHOWERS AT ANY TIME ACROSS THE NORTHERN TIER IN THE AFTERNOON. THE
CYCLONIC TO SPLIT TO DEEPENING MID WEST TROUGH WILL EVOLVE AS WE WORK
THROUGH THE SHORT AND LONG TERM PERIODS. OVERNIGHT LOW TEMPERATURES
WILL DROP INTO THE MID AND UPPER 30S NORTH AND THE MID 40S SOUTH.
STILL ABOVE NORMAL FOR NOV 9TH.

HIGH ON SUNDAY WITH A DRYING WIND WILL BE 45 TO 50 NORTH AND MID
60S SOUTH. DOWNSLOPING WINDS SHOULD KEEP A GOOD PART OF THE CFA IN
THE SUN EXCEPT FOR THE COOLER NORTHERN TIER.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
DEEP SURFACE LOW SLOWLY MOVES EAST OF JAMES BAY SUNDAY NIGHT WHILE
THE UPPER LOWS CONSOLIDATE OVER JAMES SUNDAY NIGHT AND BEGIN A
PUSH EAST. SPLIT FLOW WITH THE RETREATING LOW AND A DEVELOPING
FAST FLOW ACROSS THE SOUTH WESTERN STATES. SLIVER OF A HIGH
PRESSURE RIDGE SLICES INTO THE CFA ON MONDAY WITH FAIR WEATHER
INTO TUESDAY. AS YOULL SEE THE MARGIN BETWEEN FAIR WX AND NOT IS
A FINE ONE. THE AIR COOLS DOWN TO THE FREEZING MARK IN THE NORTHERN
ZONES TO 40 SOUTH AND EVEN COLDER FOR MONDAY NIGHT WITH LOWS IN
THE MID 20S TO THE LOWER 30S. MEANWHILE, HIGHS WILL BE IN THE
LOWER 40S TO THE LOW AND MID 50S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ELONGATED LOW PRESSURE ON THE FRONT RANGE OF THE ROCKIES WILL MOVE
INTO THE PLAINS AND WEAKEN. THE MOISTURE FROM IT WILL BE SWEPT UP IN
THE WEST TO SOUTHWEST FLOW AND CARRIED INTO THE OHIO VALLEY TUESDAY
NIGHT. MEANWHILE A DEEP TROUGH WILL DIG INTO THE NORTHERN PLAINS AND
BECOME A FULL LAT TROUGH INTO THE GULF OF MEXICO. TROUGH BOTTOMS OUT
OVER THE NORTHERN GULF WEDNESDAY NIGHT WITH STRONG DYNAMICS
CONTRIBUTING TO VERY HIGH QPFS IN THE DEEP SOUTH. AS HIGH PRESSURE
MOVES OFFSHORE HERE, RAIN OVERSPREADS THE AREA WEDNESDAY NIGH BUT
QPF AMOUNTS ARE NOT EXPECTED TO BE EXTREME PERHAPS A QUARTER TO A
HALF INCH. THE LOW PRESSURE MOVES INTO THE SOUTHEAST AND INTERACTS
WITH THE WEST ATLANTIC HIGH TO PRODUCE A RICH SOUTH TO SOUTHEAST LOW
LEVEL FLOW. A GOOD DEAL OF CONVECTION IS LIKELY ACROSS THE SOUTHEAST
AND OFFSHORE AND THIS WILL REDUCE THE QPF AMOUNTS THAT COULD HAVE
BEEN THE CASE OVER A GOOD PART OF THE NORTHEAST. AS OF NOW, VERY
HEAVY RAINS WILL BE TO THE EAST OF THE CFA AND THE SECONDARY MAX TO
OUR WEST AS THE SURFACE LOW TURNS TOWARD THE NORTH NORTHEAST INTO
THE EASTERN GREAT LAKES. A CHANGE IN THE TRACK EITHER WAY COULD MEAN
VERY HEAVY RAIN FOR US BUT WELL SEE WITH LATER RUNS. COLD
TEMPERATURES IN THE NORTHERN ZONES COULD MEAN A PERIOD OF MIXED
PRECIPITATION WEDNESDAY NIGHT AND EARLY THURSDAY BEFORE CHANGING
BACK TO RAIN. VERY WARM 80H TEMPERATURES OVER THE CFA WILL MEAN JUST
RAIN FOR OUR FORECAST REGION.

TEMPERATURES BEGIN TO RISE ABOVE NORMAL THURSDAY AND CONTINUE
ABOVE INTO SATURDAY.

A WAYS OFF, BUT FRIDAY COULD BE A STORMY DAY FOR REGION WITH 80H
WINDS OF 50 TO 65 KT.

&&

.AVIATION...
THE FRONT SHOULD REACH THE COAST EARLY THIS EVENING. ANY IFR
CONDITIONS CENTRAL SHOULD IMPROVE WITH THE EASTERNMOST SITES (KACY)
FOLLOWING SUIT THIS EVENING. SOUTH TO SOUTHWEST WINDS EAST, AND
WEST-SOUTHWEST TO WEST WINDS WEST, SHOULD BE MOSTLY UNDER 10 KNOTS
THIS EVENING AND DECREASE TO 6 KNOTS OR LESS OVERNIGHT.

COPIOUS LOW LEVEL MOISTURE IS FORECAST ON THE SOUNDINGS THIS
EVENING, SO A BROKEN TO OVERCAST VFR DECK WAS KEPT THIS EVENING,
RISING AND THEN SCATTERING OUT OVERNIGHT. THEN, MOS GUIDANCE,
SUPPORTED BY BUFKIT SOUNDINGS, WAS SHOWING SCATTERED TO BROKEN
STRATOCUMULUS BY MIDDAY SUNDAY THIS WAS SHOWN FOR KPHL IN THE 24 TO
30 HOUR RANGE OF THE TAF (THE OTHER TAF SITES ARE ONLY 24 HOUR TAFS,
VALID THROUGH 09/18Z).

OUTLOOK...
HIGH PRESSURE INITIALLY OVER THE HIGH PLAINS WILL BUILD GRADUALLY
EASTWARD SUNDAY AND MONDAY, AND BE OVER OUR AREA TUESDAY AND MOST OF
WEDNESDAY BEFORE PUSHING OFFSHORE. ANOTHER LOW PRESSURE SYSTEM COULD
APPROACH FROM THE SOUTHWEST FRIDAY AND MAY IMPACT THE TAF SITES
FRIDAY AND INTO THE WEEKEND.

&&

.MARINE...
SEAS IN THE PRE-FRONTAL SOUTHERLY COMPONENT FLOW HAD BUILT A BIT
THIS AFTERNOON...TO JUST UNDER 5 FEET AT BUOY 44009 (OK, IT ROUNDS
UP TO 5 FEET). HOWEVER, THE FRONT WILL BE EDGING EASTWARD THROUGH
THE COASTAL WATERS THIS EVENING, AND WITH THE ONSET OF OFFSHORE FLOW
CONDITIONS AND WITH ONLY A MODERATE GRADIENT, SMALL CRAFT ADVISORY
CONDITIONS ARE NOT ANTICIPATED IN THE SHORT TERM TONIGHT AND
SUNDAY.

HIGH PRESSURE INITIALLY OVER THE HIGH PLAINS WILL BUILD GRADUALLY
EASTWARD SUNDAY AND MONDAY, AND BE OVER OUR AREA TUESDAY AND MOST OF
WEDNESDAY BEFORE PUSHING OFFSHORE. THIS WILL ALLOW THE OFFSHORE
COMPONENT FLOW MUCH OF THIS COMING WEEK TO SWITCH TO A RETURN, AND
POSSIBLY AN ONSHORE, FLOW REGIME WEDNESDAY NIGHT AND THURSDAY.
DEPENDING ON HOW THINGS SET UP, THIS COULD MEAN A FAIRLY STRONG
SOUTHEAST FLOW WITH ENHANCED SEAS LATE THURSDAY BUT ESPECIALLY
FRIDAY (AND FRIDAY IS BEYOND OUR FORECAST PERIOD). WAVEWATCH DOES
INDICATE SEAS UP TO 10 FEET FRIDAY, BUT THAT MAY BE EXAGGERATED
THIS FAR OUT IN TIME. FOR THURSDAY, WAVEWATCH SHOWS A REASONABLE 3
OR 4 FEET.

&&

.EQUIPMENT...
THE REDUNDANT WIND SENSORS HAVE FAILED ON BUOY 44009. THE BUOY IS ON
THE SCHEDULE TO GET FIXED BUT NO TIME FRAME WAS SET. IN THE
MEANTIME...YOU CAN GET AN IDEA OF THE WINDS BY CHECKING NOAA PORTS
AT WWW.TIDESANDCURRENTS.NOAA.GOV AND NAVIGATE TO PORTS DATA. ALSO
WWW.OPC.NCEP.NOAA.GOV OR OUR WEB SITE FOR THE QUICK SCAT WINDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...EBERWINE
NEAR TERM...GIGI/EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION.../
MARINE.../
EQUIPMENT...EBERWINE
Hazardous weather outlook, Nov 8, 2:20 AM EST, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 AM EST SAT NOV 8 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-091000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
220 AM EST SAT NOV 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-091000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
220 AM EST SAT NOV 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 8, 7:42 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EST SAT NOV 8 2008

DEZ001-MDZ008-012-015-PAZ067-090215-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-QUEEN ANNES MD-
742 PM EST SAT NOV 8 2008

...AN AREA OF SHOWERS POSSIBLY AN ISOLATED THUNDERSTORM PRODUCING
HEAVY RAINFALL WILL AFFECT PARTS OF CECIL...KENT...CHESTER...NEW
CASTLE AND QUEEN ANNES COUNTIES...

AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS PRODUCING HEAVY
RAINFALL 22 MILES NORTH OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH.
THE SHOWER WILL BE NEAR BETTERTON...MORGNEC AROUND 750
PM...KENNEDYVILLE AROUND 755 PM...GALENA...PERRYVILLE AROUND 810
PM...MASSEY AROUND 815 PM...CECILTON AROUND 820 PM...HOLLYWOOD
BEACH...CHARLESTOWN AND SASSAFRAS AROUND 825 PM.

THERE WERE OTHER SHOWERS CROSSING CHESAPEAKE BAY THAT WILL ALSO
AFFECT OTHER AREAS OF KENT AND QUEEN ANNES COUNTIES.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THE STRONGER SHOWERS AND
POSSIBLY A THUNDERSTORM.

TFG
Special weather statement, Nov 8, 7:49 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EST SAT NOV 8 2008

MDZ015-019-020-090215-
CAROLINE MD-QUEEN ANNES MD-TALBOT MD-
749 PM EST SAT NOV 8 2008

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT
CAROLINE...QUEEN ANNES AND TALBOT COUNTIES...

AT 746 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM PRODUCING
HEAVY RAINFALL 19 MILES WEST OF EASTON...MOVING EAST AT 35 MPH. THE
SHOWER WILL BE NEAR TILGHMAN ISLAND AROUND 755 PM...TALBOT AROUND
800 PM...ST. MICHAELS...OXFORD AROUND 805
PM...COPPERVILLE...GRASONVILLE AROUND 810
PM...EASTON...QUEENSTOWN...HAMBLETON AND TRAPPE AROUND 815 PM.

VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS AND ISOLATED
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO 30 MPH ARE
POSSIBLE WITH THE STRONGER SHOWERS.

TFG
Special weather statement, Nov 8, 8:46 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 PM EST SAT NOV 8 2008

DEZ002>004-MDZ015-019-020-090345-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNES MD-TALBOT MD-
846 PM EST SAT NOV 8 2008

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS AND HEAVY
RAIN WILL AFFECT THE DELMARVA...

AT 841 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND GUSTS AND HEAVY
RAIN ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF CENTERVILLE
TO 6 MILES SOUTH OF EASTON...MOVING EAST AT 20 MPH. THE SHOWERS WILL
BE NEAR WINDYHILL...TANYARD...MATTHEWS...GRIFFIN AROUND 855
PM...CHOPTANK...RIDGELY AROUND 900 PM...GOLDSBORO...
HARMONY...TEMPLEVILLE AND PRESTON AROUND 905 PM.

VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL AMOUNTS UP TO TWO THIRDS OF AN INCH HAVE BEEN
REPORTED WITH THE SHOWERS THIS EVENING. WIND GUSTS TO AROUND 30 MPH
ARE POSSIBLE WITH THE STRONGER SHOWERS OR ISOLATED THUNDERSTORMS.
THE STRONGEST OBSERVED WIND GUSTS OF AROUND THAT SPEED OCCURRED IN
QUEEN ANNE MARYLAND.

TFG
Special weather statement, Nov 8, 9:20 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EST SAT NOV 8 2008

DEZ002>004-NJZ016-021>025-090415-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-DELAWARE BEACHES DE-
INLAND SUSSEX DE-KENT DE-SALEM NJ-
920 PM EST SAT NOV 8 2008

...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
RAINFALL WILL AFFECT KENT...SOUTHERN SALEM...
CUMBERLAND...SUSSEX...CAPE MAY AND ATLANTIC COUNTIES...

AT 916 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL OVER KENT COUNTY DELAWARE.
THIS AREA IS MOVING EAST AT 25 MPH. THE SHOWER WILL BE NEAR LONG
NECK AROUND 925 PM...OCEAN VIEW AROUND 930 PM...LEWES...BETHANY
BEACH AROUND 935 PM...GREENWICH...HENLOPEN ACRES...REHOBOTH
BEACH...DEWEY BEACH AROUND 940 PM...SHILOH AROUND 945 PM AND
CEDARVILLE AROUND 950 PM.

VERY HEAVY RAIN WILL FALL FROM THE SHOWERS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH HAVE OCCURRED
OVER PARTS OF THE DELMARVA PENINSULA SO FAR. WIND GUSTS TO AROUND 35
MPH ARE POSSIBLE WITH THE STRONGER SHOWERS AND ANY ISOLATED
THUNDERSTORMS.

TFG

The radar

The Philadelphia radar (KDIX), 53 km away, was scanning. The volume nearest the first event began at 04:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Atlantic

When
November 8, 11:00 PM EST
Where
Atlantic County, 0.79 mi WNW of Cologne
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.504, -74.644

Penny to nickel size hail fell in Hamilton Township.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134622.